Post # 1
Quick question. I’m new to the TTC boards and have a ton of questions so you guys will probably be seeing me around a lot… but my question now is that…
Im one cycle in and started to take prenatal vitamins just shy of a month ago… I think I’m having side effects to the vitamins but am not sure… did you guys have any side effects? What were they? Was there any way to make them stop?
Post # 3
@Pappy8: Hi! The side effect I get is nausea (to the point where I have thrown up) and the way I get around that is taking it just after breakfast. I’ve also found that the longer I’ve been on them, the milder the reaction. I’ve been taking them since August. Originally I was on a broad spectrum prenatal (the multivitamin type) but it just didn’t agree with me so I switched to plain old folic acid which doesn’t make me so sick. GL!
Post # 4
I get a ton of nausea from my prenatal vitamins, although it’s curbed a little with a full belly of food. As such, I take mine every night before I go to bed. I’m taking the Women’s One a Day and they technically come with two pills a day – one with the vitamins and minerals and one with the DHA. They’re on the larger side as well. 🙁
I’ve been told a lot of ladies here like the gummy ones and I’ve personally taken the gummy regular non-prenatal vitamins. However, since I don’t really have a proper diet and I’m a small eater, I decided a needed a full, complete prenatal vitamin rather than just one with folic acid and iron.
Post # 5
It is trial and error for some people when it comes to prenatal vitamins.
What side effects are we talking about? Are you taking it with food?
If your side effects are severe, you can talk to your doctor about not taking the vitamins if your diet is sufficient.
Post # 6
I take the vitafusion gummy and have never had any side effects. I take them before bed and they don’t have iron, but I think I get enough in my diet. Sometimes the iron in prenatals gives some people nausea.
Post # 7
I’ve been having short, quick and very intense episodes of nausea… stomach cfamping which seems to somewhat subsided today… and I’m hot… very very hot all the time.
I know the nauseais one of them and I’m gonna start taking them in the evening starting tonight and hopefully that helps
Post # 8
@Pappy8: I’ve never heard of prenatal vitamins causing intense heat. It’s usually just nausea. Maybe it’s something else that is causing it?
But like PP said, it’s a lot of trial and error since the dosages of individual vitamins and minerals can vary quite a bit between brands.
Post # 9
@Pappy8: Did you just go off bcp by any chance? I had stomach cramping my first month off bcp, but have never had any side effects from the prenatals… How much iron do your prenatals have? Maybe that’s what’s bothering you? Hope you feel better!
Post # 10
I have been taking them for almost four years, and I haven’t experienced any side-effects that I know of. I do try to take it right before or shortly after breakfast, however.
Post # 11
@esqbee: I went off them on jan 20… and according to a 28 day cycle… I was O not too long ago… I started cramping a couple days before that and well… just never stopped. AF is due in a week. I usually am all over the place with taking BCP but never before have I had cramping this long
Post # 12
I started on mine about a month ago and if I forget to take it with dinner and try to take it after (like a few hours after) I end up feeling nauseated in the morning – bad enough that I think the ladies at work think I’m pregnant because they keep telling me to get off chairs and stop lifting up heavy boxes hehe
i also had a bit of constipation for the first week or so BUT that was because I am slightly anaemic and on iron supplements so the additional iron in the prenatals made my levels slightly unbalanced… All sorted now thou 🙂
Post # 13
@Pappy8: I had something similar last month (my first month off) – the week leading up to O and for a day or two after I had bad cramps…it didn’t last until AF for me though (thankfully!) Maybe you I’d later than you thought? I’m hoping it was a one time thing from going off the pill, but I guess I’ll find out in a few days!
Post # 14
I just started prenatals about two weeks ago, and I haven’t had any side effects. I have been hotter than normal, but I have a hard time believing that my prenatals would do that. Who knows though. It could be.
I would say if you’re taking your pill at night, take it in the morning. I would also maybe take it with some food if you aren’t already or if you have been taking it with food, don’t take it with food then. Or maybe you need a different vitamin alltogether.
Post # 15
The only issue I’ve had is constipation (I’ve never had issues before, even during pregnancy so i know its got to be the vitamins) so I’m switching to iron free after I’m done with this bottle. I take mine in the afternoon (it’s a one a day) and haven’t had any issues with nausea.
Post # 16
@Pappy8: I also had some strong nausea accompanied by cramping when I first started taking prenatals. Sometimes the iron in them affects women badly. I switched brands and started taking them after I ate lunch. Taking them on a full stomach or before bed might help with the side effects. I’ve never heard of prenatals causing hot flashes though.